MAUDE Adverse Event Report: ACIST MEDICAL SYSTEMS, INC. ACIST; INJECTOR AND SYRINGE, ANGIOGRAPHIC

ACIST MEDICAL SYSTEMS, INC. ACIST; INJECTOR AND SYRINGE, ANGIOGRAPHIC
Model Number CVI
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Air Embolism (1697)
Date of Event 03/12/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The patient age and date of birth are not known.The information entered is an estimate.Device evaluated by manufacturer: the acist angiographic injection system, model cvi, system serial number (b)(4), was received at acist for evaluation on march 24, 2021.The injection system was functionally tested and met the pre-established specifications.There was no evidence of device malfunction related to the reported event.The instructions for use have been reviewed and no inadequacies were identified regarding warnings, contraindications, and the directions/conditions for the use of the device.Based on the testing and evaluation of the cvi injection system, there was no evidence of device malfunction related to this event.The consumables used during the event were discarded and the lot numbers are unknown.The cine-angiograms of the event are not available and were not returned to acist for evaluation.This report is considered closed.
 
Event or Problem Description
User facility reported that during a left heart catheterization and coronary intervention for a patient with non-st segment elevation myocardial infarction (nstemi), on the first full injection of contrast using a left guide catheter with tuohy and the acist contrast injection system, model cvi, air was injected into the patient's left coronary system.Prior to the first full injection, the level of contrast media within the syringe in the cvi injection system was low.The user tried do a refill from the cvi injection system control panel screen, and the injector would only fill a few ccs of contrast into the syringe at a time.The users found that the contrast sensor was covered in dried contrast media.The users cleaned the contrast sensor with warm water.The high-pressure tubing, stopcock, and catheter were properly flushed and purged with contrast.It was noted that there was blood that had flowed back into the catheter and tuohy.The left main artery was difficult to engage, and several test injections of contrast were performed.Upon the first full injection of contrast media, air bubble/s were seen in the left coronary system; the air went down all vessels of the left coronary system.It is believed that there was air in the high-pressure tubing beyond the air column detect (acd) sensor of the acist cvi injection system.The amount of air injected was unknown but estimated to be less than 1ml.The patient experienced hypoxia, diaphoresis, lethargy, and hypotension and was put on oxygen and a dopamine infusion.The patient was stabilized, and the procedure was continued with a hand manifold.The patient was discharged on (b)(6) 2021.

Brand Name
ACIST
Common Device Name
INJECTOR AND SYRINGE, ANGIOGRAPHIC
Manufacturer (Section D)
ACIST MEDICAL SYSTEMS, INC.
7905 fuller road
eden prairie MN 55344
MDR Report Key11638042
Report Number2134243-2021-00007
Device Sequence Number11612147
Product Code DXT
UDI-Device Identifier10841716101875
UDI-Public(01)10841716101875(11)210201
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
K010390
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 03/12/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberCVI
Device Catalogue Number014657
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/24/2021
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/12/2021
Initial Report FDA Received Date04/08/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Life Threatening; Required Intervention;
Patient Age67 YR